Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 2007, 2:10 PM CDT for Madison County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 9, 2007, 2:48 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:10 PM CDT | HAIL 0.75 | 2 Nne Alton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 091910 SVRLSX ILC119-092015- /O.NEW.KLSX.SV.W.0155.070709T1910Z-070709T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 315 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTON. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... BETHALTO... DORSEY... PRAIRIETOWN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3894 9029 3886 9010 3899 8981 3900 9013 $$ CVKING
2 follow-up statements
000 WWUS53 KLSX 091927 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CDT MON JUL 9 2007 ILC119-092015- /O.CON.KLSX.SV.W.0155.000000T0000Z-070709T2015Z/ MADISON IL- 227 PM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR NORTHWESTERN MADISON COUNTY... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ALTON...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BETHALTO...FOSTERBURG...DORSEY AND PRAIRIETOWN. LAT...LON 3894 9029 3886 9010 3899 8981 3900 9013 $$ CVKING
000 WWUS53 KLSX 091948 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT MON JUL 9 2007 ILC119-091958- /O.CAN.KLSX.SV.W.0155.000000T0000Z-070709T2015Z/ MADISON IL- 248 PM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3894 9029 3886 9010 3899 8981 3900 9013 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:10 AM CDT, 4 hours earlier.
Area forecast discussion, Jul 9, 10:10 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1010 AM CDT MON JUL 9 2007 .UPDATE... AT THE SURFACE...A WEAK COLD FRONT WAS MAKING STEADY BUT SLOW PROGRESS ACROSS NORTHERN MISSOURI WITH CU FIELD EVIDENT ON VISIBILE SATELLITE IMAGE. GULF MOISTURE HAS RETURNED THIS MORNING WITH MOST OBS NOW REPORTING DEWPOINTS IN THE LOWER 70S. 12Z MAP ANALYSIS IDENTIFIED TWO UPPER LEVEL DISTURBANCES THAT WILL BE KEY PLAYERS FOR THIS AFTERNOONS WEATHER. THE FIRST EXTENDED FROM THE UPPER MIDWEST INTO THE CENTRAL PLAINS AND THE SECOND STRETCHED FROM OKLAHOMA SOUTHWEST INTO TEXAS. THESE TWO SHORTWAVES WILL PROVIDE WEAK FORCING ON AN UNSTABLE AND WEAKLY CAPPED ATMOSPHERE WHICH WILL HELP INITIATE SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON. HAVE INCREASED POPS ACCORDINGLY. CVKING && .DISCUSSION... FCST PROBLEM FOR THE SHORT TERM WILL BE CHCS OF PRECIP. FOR TDY...CDFNT CURRENTLY OVR CNTRL IA INTO NB IS PROGD TO MOVE SWD INTO NRN MO THIS EVE. MDLS WASH OUT THE CDFNT BY 06Z TUES...REMOVING ANY FOCUS FOR FORCING. THEREFORE...HAVE ONLY CHC POPS FOR TDY INTO TNGT. THE OTHER WX FOCUS FOR TDY IS THE HEAT. DWPTS WILL BE CLIMBING INTO THE UPR 60S TO LWR 70S AND MAX TEMP IN THE LWR 90S WILL GIVE HEAT INDICES NEAR THE CENTURY MARK THIS AFTN. MDLS BRING SECONDARY CDFNT SWD INTO CWA TUES EVE. THIS CDFNT HAS GOOD UPR LVL FORCING AND LOOKS TO BE OUR BEST CHC FOR PRECIP IN THE SHORT TERM. MDLS PROG THE CDFNT S OF THE CWA BY 12Z WED. LWR DWPTS AND TEMPS BEHIND THE CDFNT WILL BRING BELOW AVG WX TO THE AREA FOR THE REMAINDER OF THE WEEK. MDLS PREFERRED FOR THIS FCST PACKAGE ARE THE NAM AND UKMET. HAVE LITTLE CONFIDENCE IN THE GFS AS IT WAS PLAGUED BY CONVECTIVE FEEDBACK EARLY IN THE FCST CYCLE. BELIEVE NAM HAS BETTER HANDLING ON TIMING OF SYNOPTIC FEATURES...AS THE UKMET HAS BEEN A LITTLE SLOW TO MOVE FEATURES LATELY. WENT JUST BELOW THE WARMEST MOS GUIDANCE FOR TEMPS TDY AND TMW AS THIS HAS VERIFIED WELL THE PAST FEW DAYS. AFTR FROPA...GENERALLY WENT BLW GUIDANCE. TILLY && .AVIATION... FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. WILL ADD VCTS AND NOWCAST THESE STORMS AS COVERAGE WILL BE OF THE SCATTERED VARIETY. OTHERWISE...LIGHT SOUTHWEST WINDS TO CONTINUE AHEAD OF DECAYING COLD FRONT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 9, 11:03 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1103 AM CDT MON JUL 9 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1103 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE DISSIPATING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jul 9, 1:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 148 PM CDT MON JUL 9 2007 MOZ060-061-091945- ST. CHARLES MO-WARREN MO- 148 PM CDT MON JUL 9 2007 AT 148 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS ACROSS EASTERN WARREN COUNTY SLOWLY MOVING EAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS NEW MELLE...WENTZVILLE...FLINT HILL...LAKE ST. LOUIS...ST. PAUL...OFALLON AND DARDENNE PRAIRIE BETWEEN 145 PM AND 245 PM. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 27 min |
| Jul 9, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 24 min |
| Jul 9, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 28 min |
| Jul 9, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 29 min |
| Jul 9, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.